Are you living with chronic idiopathic constipation? This guide to things will help you.
Tardive dyskinesia (TD) is a movement disorder caused by medications. The word “tardive” means slow, and “dyskinesia” means involuntary movement. People with this disorder may have uncontrolled, repetitive movements of their face or body. The most common drugs that cause TD are antipsychotic drugs used to treat schizophrenia. These drugs block a chemical messenger in the brain, called dopamine. Schizophrenia is a serious, long-term mental health disorder that changes the way you think, feel and behave. About 30 percent of people who need to take an antipsychotic for a long time will develop TD. However, you also could develop it even if you don't have schizophrenia. For instance, TD can occur in people taking other drugs and in people taking an antipsychotic for a condition other than schizophrenia. TD can occur months, years or even decades after taking an antipsychotic drug. Tardive dyskinesia occurs when medications cause changes in the brain that control movement. When a drug blocks dopamine for a long time, nerve cells called dopamine receptors can become very sensitive. This extreme sensitivity may cause TD.